Alert archive / Nebraska / Tornado Warnings in 2016
Tornado Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 10, 2016, 5:49 PM CDT for Hamilton County, Merrick County, Nebraska. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 5:49 PM CDT (22:49 UTC)
- Expired
- May 10, 2016, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Hamilton County, NE, Merrick County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:49 PM CDT | TSTM WND GST 60 | 3 Ne Chapman, NE | A GUSTNADO CROSSED HWY 30 AROUND 3 MILES NORTHEAST OF CHAPMAN. |
| May 10, 5:49 PM CDT | TORNADO | 2 Sw Chapman, NE | TRAINED SPOTTER SAW TORNADO NEAR CHAPMAN ON RD 20. |
| May 10, 5:49 PM CDT | TORNADO | 3 Nne Chapman, NE | THIS IS A BEST GUESS ON A CORRECTED LOCATION TO ORIGINAL TORNADO REPORT BASED ON RADAR DATA AND SUBSEQUENT SOCIAL MEDIA PHOTOS. THIS WAS LIKELY VERY BRIEF...AND AS OF THIS TIME NO DAMAGE IS KNOWN. |
| May 10, 6:00 PM CDT | TSTM WND GST 60 | 2 Ne Chapman, NE | ALSO HAD HALF DOLLAR SIZE HAIL |
| May 10, 6:00 PM CDT | HAIL 1.25 | 2 Ne Chapman, NE | HAIL COVERED THE GROUND ALSO 60 MPH WIND. |
| May 10, 6:05 PM CDT | HAIL 1.25 | Marquette, NE | REPORTAND PICTURE VIA TWITTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WFUS53 KGID 102249
TORGID
NEC081-121-102315-
/O.NEW.KGID.TO.W.0014.160510T2249Z-160510T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 548 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR CHAPMAN...OR 16
MILES NORTHEAST OF GRAND ISLAND...MOVING EAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
MARQUETTE AROUND 600 PM CDT.
CENTRAL CITY AROUND 605 PM CDT.
HORDVILLE AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4117 9783 4100 9783 4096 9818 4113 9824
4127 9782 4120 9779
TIME...MOT...LOC 2248Z 254DEG 21KT 4107 9811
TORNADO...OBSERVED
HAIL...1.00IN
$$
WESELY2 follow-up statements
655
WWUS53 KGID 102256
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT TUE MAY 10 2016
NEC081-121-102315-
/O.CON.KGID.TO.W.0014.000000T0000Z-160510T2315Z/
HAMILTON NE-MERRICK NE-
556 PM CDT TUE MAY 10 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN HAMILTON AND SOUTHWESTERN MERRICK COUNTIES...
AT 554 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR CHAPMAN...OR 16
MILES NORTHEAST OF GRAND ISLAND...MOVING EAST AT 20 MPH.
HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
MARQUETTE AROUND 605 PM CDT.
CENTRAL CITY AND HORDVILLE AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4117 9783 4100 9783 4096 9818 4113 9824
4127 9782 4120 9779
TIME...MOT...LOC 2254Z 256DEG 17KT 4107 9810
TORNADO...OBSERVED
HAIL...1.25IN
$$
WESELY710
WWUS53 KGID 102311
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT TUE MAY 10 2016
NEC081-121-102315-
/O.CON.KGID.TO.W.0014.000000T0000Z-160510T2315Z/
HAMILTON NE-MERRICK NE-
611 PM CDT TUE MAY 10 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN HAMILTON AND CENTRAL MERRICK COUNTIES...
AT 608 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MARQUETTE...OR 21 MILES NORTHEAST OF GRAND ISLAND...
MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM IS HEADING TOWARDS THE HORDVILLE AREA AND
IS LOCATED BETWEEN MARQUETTE AND CENTRAL CITY. THE ROTATION
SIGNATURE HAS WEAKENED SOME...BUT TORNADOES COUNTINUE TO BE POSSIBLE
WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4117 9783 4100 9783 4097 9811 4115 9818
4127 9782 4120 9779
TIME...MOT...LOC 2308Z 261DEG 22KT 4105 9799
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
WESELYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 10, 3:10 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 10, 3:10 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 310 PM CDT TUE MAY 10 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 310 PM CDT TUE MAY 10 2016 THE MAIN CONCERN IN THE SHORT TERM IS THE COLD FRONTAL PASSAGE AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT THIS EVENING AND OVERNIGHT. HIGH-RESOLUTION GUIDANCE HAS BEEN CONSISTENT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND INTO THE EVENING. AS OF 19Z (2PM) SHOWERS AND THUNDERSTORMS HAVE DEVELOPED SIMILAR TO GUIDANCE. THE FRONT IS ROUGHLY EAST OF BROKEN BOW SOUTH TO MCCOOK. WITH THIS...EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE FRONT AS IT MOVES EASTWARD. THIS WILL IMPACT THE WHOLE AREA. SHEAR IS ADEQUATE...BUT INSTABILITY IS STRUGGLING BETWEEN 500-1500 J/KG...HOWEVER PLENTIFUL SUNSHINE AND HIGHER THAN EXPECTED DEW POINTS ARE PROVIDING SLIGHTLY HIGHER INSTABILITY THAN PREVIOUSLY THOUGH. THINK AS THE UPPER LOW MOVES EASTWARD INSTABILITY MAY INCREASE SLIGHTLY INTO THE EVENING HOURS THEN OVERNIGHT AHEAD OF THE FRONT WITH ELEVATED MOISTURE TRANSPORT. DURING THE EVENING THERE WILL BE A CHANCE FOR STRONG TO SEVERE STORMS. MAINLY ANYTIME AFTER 3PM THROUGH JUST AFTER SUNSET. SEVERE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL UP TO PING-PONG BALL SIZE. THE SEVERE THREAT IS EXPECTED TO DIMINISH INTO THE LATE EVENING AND INTO THE OVERNIGHT HOURS AS THE THREAT TRANSITIONS TO FLOODING. SHOWERS WITH SCATTERED THUNDER ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE AREA DURING THE OVERNIGHT HOURS IMPACTING MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A PORTION OF NORTH CENTRAL KANSAS COULD SEE SOME STRONGER STORMS AS MOISTURE TRANSPORT INCREASES IN THE MIDDLE OF THE NIGHT...BUT CONFIDENCE IS NOT AS HIGH ON THIS. WIDESPREAD RAINFALL OF 1-2 INCHES IS EXPECTED ACROSS MUCH OF THE AREA WITH SOME AREAS GETTING HIGHER AMOUNTS AND SOME AREAS LESS. THESE SHOWERS/STORMS ARE CURRENTLY EXPECTED TO PERSIST INTO WEDNESDAY MORNING ESPECIALLY OVER EASTERN AREAS AS THE UPPER WAVE ENCROACHES ON THE AREA. PRECIPITATION IS EXPECTED TO PUSH EAST...OUT OF THE AREA BY LATE MORNING/EARLY AFTERNOON. HIGHS WILL BE SLIGHTLY COOLER BEHIND THE COOL FRONT FOR WEDNESDAY. HIGHS IN THE 60S ARE EXPECTED. THIS IS SLIGHTLY COOLER THAN SEASONAL NORMS FOR EARLY/MID MAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 310 PM CDT TUE MAY 10 2016 ALOFT: ONE LAST SHORTWAVE TROF WILL MOVE THRU THU THEN A PATTERN CHANGE WILL BE COMPLETE...WITH SVRL DAYS OF NW FLOW. THE CLOSED LOW CURRENTLY STALLED BETWEEN AK/HI WILL MOVE TO THE W COAST SAT AND OPEN UP INTO A TROF AND BROADEN OVER THE WRN USA SUN-MON. IT WILL PROBABLY HAVE MULTIPLE WEAKER EMBEDDED VORT MAXIMA THAT SHOULD BEGIN TO EJECT ONTO THE PLAINS TUE. SURFACE: CANADIAN HIGH PRES WILL SLIDE SE ACROSS THE CNTRL PLAINS THU. A STRONG CANADIAN COLD FRONT WILL PLUNGE S CROSSING THE FCST AREA FRI FOLLOWED BY HIGH PRES SAT. ANOTHER COOL FRONT WILL SLIP THRU SAT...PART OF A CLIPPER-TYPE SYSTEM DIVING INTO THE GREAT LAKES...BUT THE CORE OF THE COOLER AIR WILL MISS TO THE E. A NEW HIGH BUILDS OVER MUCH OF THE NRN USA MON-TUE. GIVEN IMPENDING WX...AM FOREGOING A MORE DETAILED DSCN. BOTTOM LINE IS BELOW NORMAL TEMPS SAT-MON. THE MODELS/POPS SEEM WAYYYY OVERDONE WITH NO INSTABILITY AND NO FORCING. SO POPS WERE DRASTICALLY CUT IN COORD WITH NEIGHBORING OFFICES. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1244 PM CDT TUE MAY 10 2016 THE MAIN AVIATION FORECAST CONCERNS ARE THE COOL FRONT MOVING THROUGH WITH ITS ASSOCIATED WIND SHIFT AND STRONG TO SEVERE STORMS THAT WILL DEVELOP ALONG THE FRONT AND PERSIST BEHIND IT. CLOUDS WILL INCREASE FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AFTER 22Z BECOMING MORE WIDESPREAD AFTER 00-03Z. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE OVERNIGHT HOURS...BUT INSTABILITY WILL WANE...TRANSITIONING MORE TO RAIN VS. THUNDERSTORMS. FLIGHT CONDITIONS COULD DROP TO MVFR AND EVEN IFR FOR PERIODS IN THE HEAVIER RAINFALL. HAVE KEPT THESE CONDITIONS OUT AT THIS TIME UNTIL CONFIDENCE INCREASES ON TIMING. WINDS WILL SWITCH FROM THE SOUTH TO THE WEST AND EVENTUALLY THE NORTH AS THE FRONT MOVES THROUGH. WINDS ARE NOT ANTICIPATED TO BE OVERLY STRONG WITH THE WINDS SWITCH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BILLINGS WRIGHT LONG TERM...HALBLAUB AVIATION...BILLINGS WRIGHT
Hazardous weather outlook, May 10, 3:15 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT TUE MAY 10 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 112015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 315 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS AFTERNOON...MAINLY AFTER 3 PM...ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING AND OVERNIGHT...THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS MOST OF THE OUTLOOK AREA TOWARDS THE OVERNIGHT HOURS. SOME STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON AND TONIGHT...WITH HAIL UP TO AROUND PING PONG BALL SIZE AND WIND GUSTS TO AROUND 60 MPH THE PRIMARY THREATS. IN ADDITION...PARTS OF THE AREA WILL SEE APPRECIABLE RAINFALL TONIGHT...WITH TOTALS OF AT LEAST 1 TO 2 INCHES LIKELY IN SEVERAL COUNTIES...AND LOCALIZED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN SHORT-TERM FLOODING ISSUES OF LOW-LYING AREAS AND SMALL STREAMS...ESPECIALLY IF HEAVIER RAIN TARGETS AREAS THAT HAVE ALREADY RECEIVED OVER 2 INCHES THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY MORNING...A CHANCE OF THUNDERSTORMS CONTINUES ACROSS MOST OF THE OUTLOOK AREA...AND COULD POSSIBLY LINGER INTO THE AFTERNOON HOURS MAINLY EAST OF HIGHWAY 14. SEVERE STORMS ARE NOT ANTICIPATED AFTER SUNRISE WEDNESDAY...BUT SMALL HAIL CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AT LEAST A LIMITED BASIS THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS JDH/BILLINGS WRIGHT
In the hours before
Special weather statement, May 10, 4:00 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
400 PM CDT TUE MAY 10 2016
NEZ061-102130-
BUFFALO NE-
400 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUFFALO COUNTY UNTIL
430 PM CDT...
AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF PLEASANTON...OR 14 MILES NORTHEAST OF KEARNEY...
MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAVENNA.
LAT...LON 4092 9872 4077 9895 4090 9912 4105 9896
4105 9872
TIME...MOT...LOC 2100Z 223DEG 25KT 4090 9897
BILLINGS WRIGHTSpecial weather statement, May 10, 5:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
501 PM CDT TUE MAY 10 2016
NEZ047-048-062-102230-
HOWARD NE-MERRICK NE-HALL NE-
501 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHEASTERN HALL AND WEST CENTRAL MERRICK COUNTIES UNTIL 530 PM
CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF ST. LIBORY...OR 8 MILES NORTHWEST OF GRAND ISLAND...
MOVING NORTHEAST AT 30 MPH.
PEA TO DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. LIBORY.
LAT...LON 4126 9815 4106 9802 4105 9804 4104 9805
4103 9807 4102 9808 4100 9811 4100 9812
4099 9814 4090 9851 4107 9860 4127 9816
TIME...MOT...LOC 2159Z 246DEG 27KT 4102 9847
WESELYSpecial weather statement, May 10, 5:13 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 513 PM CDT TUE MAY 10 2016 NEZ082-102245- FURNAS NE- 513 PM CDT TUE MAY 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FURNAS COUNTY UNTIL 545 PM CDT... AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HENDLEY...OR 36 MILES NORTHWEST OF PHILLIPSBURG... MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER CITY AND HOLLINGER. LAT...LON 4026 9963 4000 9963 4000 10000 4008 10004 TIME...MOT...LOC 2213Z 246DEG 26KT 4003 9990 WESELY
Special weather statement, May 10, 5:38 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
538 PM CDT TUE MAY 10 2016
NEZ041-047-102315-
HOWARD NE-NANCE NE-
538 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD AND NANCE
COUNTIES UNTIL 615 PM CDT...
AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CUSHING...OR 27 MILES NORTH OF GRAND ISLAND...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULLERTON AND CUSHING.
LAT...LON 4151 9792 4131 9781 4131 9790 4129 9790
4129 9805 4128 9806 4128 9810 4126 9810
4126 9827 4139 9827 4139 9829 4123 9828
4120 9836 4137 9846 4139 9840 4140 9829
4145 9829 4148 9820 4148 9810 4151 9804
TIME...MOT...LOC 2237Z 248DEG 20KT 4132 9832
WESELYSpecial weather statement, May 10, 5:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 545 PM CDT TUE MAY 10 2016 NEZ040-102330- GREELEY NE- 545 PM CDT TUE MAY 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREELEY COUNTY UNTIL 630 PM CDT... AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SPALDING...OR 29 MILES EAST OF ORD...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL PORTIONS OF EASTERN GREELEY COUNTY. LAT...LON 4149 9829 4146 9843 4174 9849 4174 9829 TIME...MOT...LOC 2244Z 244DEG 19KT 4157 9836 WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 39 min |
| May 9, 11:19 PM CDT | Special Weather Statement | GID | Greeley, Valley | 41 min |
| May 10, 4:00 PM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| May 10, 5:01 PM CDT | Special Weather Statement | GID | Howard | 29 min |
| May 10, 5:13 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| May 10, 5:30 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 45 min |
| May 10, 5:38 PM CDT | Special Weather Statement | GID | Nance | 37 min |
| May 10, 5:45 PM CDT | Special Weather Statement | GID | Greeley | 45 min |
| May 10, 6:04 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan, Phelps | 41 min |
| May 10, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 44 min |
| May 10, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 44 min |
| May 10, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 47 min |
Nearby
Tornado Warnings in Nebraska, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.